Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 348, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2011, 12:06 AM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 12:06 AM CDT (05:06 UTC)
- Expired
- Jun 16, 2011, 1:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Ellis County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:25 AM CDT | HAIL 1.25 | 2 Sw Tangier, OK | A TRAINED SPOTTER AND KWTV-9 REPORTED UP TO HALF DOLLAR SIZE HAIL ON HIGHWAY 412. A LARGE TREE LIMB WAS ALSO BLOWN DOWN BLOCKING THE WEST BOUND LANE OF HIGHWAY 412. |
| Jun 16, 12:30 AM CDT | HAIL 1 | 1 Ne Tangier, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3490 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WUUS54 KOUN 160506 SVROUN OKC045-153-160600- /O.NEW.KOUN.SV.W.0348.110616T0506Z-110616T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1206 AM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELLIS COUNTY IN NORTHWEST OKLAHOMA... WESTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 100 AM CDT * AT 1205 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR FORT SUPPLY...MOVING SOUTH AT 25 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF GOLF BALLS AND TENNIS BALLS... WIND GUSTS TO 60 TO 70 MPH... * LOCATIONS IN THE WARNING INCLUDE FARGO...FORT SUPPLY...SHARON... TANGIER AND WOODWARD. LAT...LON 3617 9924 3617 9965 3657 9972 3658 9932 TIME...MOT...LOC 0505Z 338DEG 23KT 3647 9960 $$
3 follow-up statements
433 WWUS54 KOUN 160524 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1224 AM CDT THU JUN 16 2011 OKC045-153-160600- /O.CON.KOUN.SV.W.0348.000000T0000Z-110616T0600Z/ WOODWARD OK-ELLIS OK- 1224 AM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES... AT 1223 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF FARGO...MOVING SOUTH AT 25 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF HALF DOLLARS... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE FARGO...SHARON...TANGIER AND WOODWARD. LAT...LON 3651 9964 3652 9931 3617 9924 3617 9965 TIME...MOT...LOC 0523Z 338DEG 23KT 3640 9957 $$
733 WWUS54 KOUN 160538 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1238 AM CDT THU JUN 16 2011 OKC045-153-160600- /O.CON.KOUN.SV.W.0348.000000T0000Z-110616T0600Z/ WOODWARD OK-ELLIS OK- 1238 AM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES... AT 1235 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES EAST OF FARGO...MOVING SOUTH AT 25 MPH. HALF DOLLAR SIZED HAIL AND SOME TREE DAMAGE HAVE BEEN REPORTED WITH THIS STORM. STORM INTENSITY MAY INCREASE SOME AS THIS STORM MOVES ACROSS PARTS OF SOUTHWEST WOODWARD COUNTY. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF HALF DOLLARS... WIND GUSTS TO 60 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... * LOCATIONS IN THE WARNING INCLUDE FARGO...SHARON AND TANGIER. LAT...LON 3645 9963 3646 9941 3617 9924 3617 9965 TIME...MOT...LOC 0535Z 338DEG 23KT 3634 9954 $$
342 WWUS54 KOUN 160554 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1254 AM CDT THU JUN 16 2011 OKC045-160603- /O.CAN.KOUN.SV.W.0348.000000T0000Z-110616T0600Z/ ELLIS OK- 1254 AM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL ELLIS COUNTY... LAT...LON 3644 9960 3644 9941 3629 9932 3627 9959 TIME...MOT...LOC 0553Z 316DEG 17KT 3631 9949 $$ OKC153-160600- /O.CON.KOUN.SV.W.0348.000000T0000Z-110616T0600Z/ WOODWARD OK- 1254 AM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN WOODWARD COUNTY... AT 1253 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF FARGO...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 1 AM. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 40 MPH... * LOCATIONS IN THE WARNING INCLUDE TANGIER. LAT...LON 3644 9960 3644 9941 3629 9932 3627 9959 TIME...MOT...LOC 0553Z 316DEG 17KT 3631 9949 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:30 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 15, 9:30 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED JUN 15 2011
SCATTERED SHOWERS/TSTMS CONTINUE TO MOVE SEWD ACROSS KS THIS
EVENING. AS LLJ INCREASES STORMS MAY HOLD TOGETHER AND MOVE INTO NW
OK. THUS WILL ADD SOME POPS FOR THAT AREA. WITH LOSS OF HEATING AND
CONTINUED WEAKENING OF BOUNDARY IN SOUTHERN OK WILL REMOVE POPS FOR
THE REMAINDER OF THE NIGHT IN THAT AREA.
&&
.PREV DISCUSSION... /ISSUED 619 PM CDT WED JUN 15 2011/
.AVIATION...
BEST CHANCE FOR STORMS OVER THE NEXT 1 TO 2 HOURS WILL BE NEAR
LAW/SPS SITES. IF STORMS CAN FORM...THEY WILL HAVE THE POTENTIAL
TO BRING DAMAGING WINDS AND SOME HAIL THROUGH THE MID EVENING
HOURS. OTHER STORMS HAVE FORMED ACROSS PARTS OF WEST CENTRAL
KANSAS THIS AFTERNOON. AS LLJ INCREASES...STORMS MAY BUILD INTO
NORTHWEST OKLAHOMA BY 4-5Z. AT THIS TIME WILL ONLY MENTION CB AT
WWR/GAG SITES. ELSEWHERE...VFR CONDITIONS SHOULD PREVAIL THROUGH
THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 337 PM CDT WED JUN 15 2011/
DISCUSSION...
COLD FRONT CONTINUES TO SLOWLY SAG SOUTH. CUMULUS HAS BEEN
DEVELOPING IN THE VICINITY OF WICHITA FALLS AND NEAR DURANT NEAR
AND SOUTH OF THIS FRONT AND LAPS SHOWS CONVECTIVE INHIBITION
DECREASING TO LESS THAN 30 J/KG IN THE SOUTHEAST AND SOUTHWEST
CORNERS OF THE CWA. THERE IS SOME SIGNAL FROM OUN WRF OF STORM
DEVELOPMENT NEAR THE RED RIVER AGAIN LATE THIS AFTERNOON OR THIS
EVENING... BUT OVERALL THERE IS LESS SIGNAL THAN YESTERDAY FOR
STORMS AND SO NOT EXPECT STORMS /SHOULD THEY FORM/ TO BE AS
WIDESPREAD. BUT IS STILL WORK KEEPING SLIGHT CHANCE POPS IN THE
SOUTH THIS EVENING.
CURRENT MODEL INDICATION ARE THAT THEY DRYLINE MAY STAY NEAR OR
WEST OF THE 100TH MERIDIAN TOMORROW WHICH WOULD KEEP DEWPOINTS AND
HUMIDITY SOMEWHAT HIGHER IN WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. EVEN RAISING THE DEWPOINTS... THE MIN RH VALUES ARE STILL
AROUND 20 PERCENT IN THE WESTERN TIER OR TWO OF COUNTIES. WILL
KEEP THE FIRE WEATHER WATCH FOR TOMORROW AND LET THE MIDNIGHT
SHIFT DECIDE BASED ON THE LATEST EXPECTATIONS OF HOW MUCH DRY AIR
MAY MOVE INTO WESTERN SECTIONS OF THE AREA.
OTHERWISE... NO SIGNIFICANT CHANGES ARE NEEDED IN THE PACKAGE THIS
AFTERNOON. EXPECT THE CHANCE OF DRYLINE STORMS MOST AFTERNOONS AS
UPPER TROF OVER THE WESTERN UNITED STATES SLOWLY MOVES TOWARD THE
PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 97 76 97 / 10 10 10 10
HOBART OK 75 102 76 105 / 10 10 10 10
WICHITA FALLS TX 77 105 77 105 / 20 10 10 10
GAGE OK 70 102 70 105 / 10 20 20 0
PONCA CITY OK 72 98 77 97 / 10 20 20 10
DURANT OK 75 96 76 94 / 20 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OKZ004-005-009-010-014>016-021-022-033>038.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ083>089.
&&Hazardous weather outlook, Jun 16, 12:05 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT THU JUN 16 2011
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE SEEN OVER NORTHWEST OKLAHOMA. THERE
IS A SMALL CHANCE THAT THE STORMS WILL AFFECT WEST-CENTRAL AND
CENTRAL OKLAHOMA LATE TONIGHT.
DISCUSSION...
ISOLATED SEVERE STORMS THAT INITIATED OVER EASTERN COLORADO AND
WESTERN KANSAS LAST EVENING ARE MAINTAINING STRENGTH OR EVEN
BECOMING MORE INTENSE ACROSS NORTHWEST OKLAHOMA. DAMAGING WIND AND
HAIL WILL BE THE MAIN THREATS...ALONG WITH FREQUENT LIGHTNING. AREAS
FROM AROUND WOODWARD AND ALVA...DOWN TOWARD CHEYENNE...CAMARGO...
FAIRVIEW...ENID...AND WATONGA COULD SEE STRONG OR SEVERE STORMS
OVERNIGHT IF THE STORMS MAINTAIN STRENGTH. THE STORMS ARE MOVING
INTO A STRONGLY CAPPED ENVIRONMENT...BUT ELEVATED INSTABILITY AND
MODERATE WIND SHEAR WILL KEEP THE THREAT GOING OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WITH VERY HOT TEMPERATURES AND A DIFFUSE DRYLINE NEAR WESTERN AND
NORTHERN OKLAHOMA FROM THURSDAY THROUGH THE WEEKEND...AN ISOLATED
THUNDERSTORM OR TWO MAY OCCUR DURING THE LATE AFTERNOON HOURS NEAR
THE DRYLINE. IF ANY STORM CAN DEVELOP...DAMAGING WIND GUSTS WILL BE
POSSIBLE. MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED NEXT
MONDAY AND TUESDAY...AS ANOTHER COLD FRONT MOVES INTO THE REGION.
SOME OF THESE STORMS...IF THEY OCCUR...WILL LIKELY BE SEVERE.
OTHER HAZARDOUS WEATHER...
FIRES WILL REMAIN A CONCERN IN THOSE AREAS HARDEST HIT BY LONG TERM
DROUGHT...PRIMARILY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL BE ESPECIALLY GUSTY THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Jun 15, 10:24 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT WED JUN 15 2011
OKZ004-160400-
HARPER OK-
1024 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES NORTH OF
ROSSTON...MOVING SOUTHEAST AT 25 MPH.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3701 9947 3697 9942 3696 9942 3673 10001
3694 10001 3699 10001 3700 9999Local storm report, Jun 15, 11:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1151 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL 12 S BUFFALO 36.66N 99.63W
06/15/2011 E1.75 INCH HARPER OK EMERGENCY MNGR
&&
NORMAN NWSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 57 min |
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 57 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jun 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 62 min |
| Jun 16, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 57 min |
| Jun 16, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 63 min |
| Jun 16, 1:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 16, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Jun 16, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Major | 33 min |
| Jun 16, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Jun 16, 3:01 AM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jun 16, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 42 min |
| Jun 16, 3:44 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 16 hr |
| Jun 16, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 57 min |
| Jun 16, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 76 min |
| Jun 16, 4:28 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 47 min |
| Jun 16, 5:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 16, 5:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| Jun 16, 6:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 16, 6:52 AM CDT | Special Weather Statement | OUN | Logan | 38 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | OUN | Grady | 39 min |
| Jun 16, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 18 min |
| Jun 16, 10:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 16, 2:24 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Jun 16, 2:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 3:54 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 13 hr |
| Jun 16, 5:27 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jun 16, 5:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 66 min |
| Jun 16, 6:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.